how to get off sleep aids?
i have chronic insomnia, i have had it since my son was killed in an automobile accident almost 5 years ago. i take prescription medication every night, if i don't i either don't sleep at all or i have terrible nightmares. i really need to get off these pills. HELP!
- 1 decade agoFavorite Answer
First off,let me just say sorry about your loss. Have you gone to the doctors and asked about Post Traumatic Stress? I can relate to you in many ways. What about the sleep aids don't you like? I mean,at least you're getting sleep,right? But I do understand,the feeling of "false sleep" was why I wanted off of mine. All I can honestly say is goto the doctor and ask them every question about alternate sleep that doesn't involve using pills.
Also ask about Post Traumatic Stress. I know they have meetings for people who have it,to help overcome the symptoms and help get their life back in some order. You can e mail me or IM me if you want to talk. I can tell you about my experience. God bless...
- kittermanLv 44 years ago
I'd consider approximately it a bit of longer: getting top off of sleep aids can price you your wellbeing--and might be even your lifestyles. First of all, over the counter sleep aids are full of 50 mg benadryl. benadryl is an antihistamine(allergy symptoms), and an excessive amount of of it will honestly expand your center fee to a factor wherein you do get a major center challenge and even an a cardiac arrext challenge. Next, Benadryl tends to construct up within the internal ear. So lengthy use in too top doses can honestly result in listening to loss and tinnitus. It isn't valued at the danger!!!
- PAUL ALv 41 decade ago
Do it with your doctor's supervision. The effects of sudden withdrawal can be life threatening.
You could, at the same time, to start using some homoeopathic sleep aids. Less harmful, but again, check the routine out with your doctor first to avoid bad combinations with other intake.
Good luck, and take it slow and easy.
Meditation (or classes for) would be great in any case!
- ~Casper~Lv 41 decade ago
Don't do anything without talking to your doctor. Tell him/her your concerns and follow his/her advice for cutting back. With all the new medicines out there, possibly there is one that would be less addicting.